MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER CATHETER

ONSET MEDICAL CORPORATION SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM; INTRODUCER CATHETER
Catalog Number STFI-1935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for this product code was not reported, therefore only the di portion has been provided.The actual sample was not available for evaluation.Therefore, the investigation was based upon the user facility information as well as a photo of the used device.Evaluation of the product photo confirmed the sheath to be broken in multiple pieces.A device was noticed to be inserted through the sheath.There were 3 broken pieces of the sheath, however the photo of the distal segment of the sheath was not available.All the broken segments of the sheath were observed to have evidence of stretching and exposed metal coil.The production lot number was not provided by the user facility which prevented a meaningful review of production and complaint records.Product specific trending for the past three years shows there have been no similar reports.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the sheath may have been caught on the large calcium burden resulting in the difficult sheath removal and eventual sheath breakage due to increased removal force.The device labeling does address the potential for such an event in the instructions-for-use (ifu), with statements such as the following: "if resistance is met when advancing or withdrawing the guidewire or sheath, determine the cause by fluoroscopy and correct before continuing with the procedure." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the valve of the solopath disconnected from the sheath.Follow up communication with the user facility confirmed the following information: during a fem pop surgery an edwards sapien 3 23 valve was inserted into the solopath sheath; the valve then became stuck proximal to mid sheath; it was stated that the solopath was observed on x-ray fully expanding; the iliac was reported to be heavily calcified and to have a significant lesion; once the valve was stuck, it was decided to remove everything, sheath included; the sheath was then stuck as well; after pulling on the sheath, the valve of the solopath became disconnected from the sheath; a cut down was performed and the solopath along with the edwards valve was removed the rest of the way causing a complete evulsion of the artery; a vascular bypass was performed for repair; the initial procedure was aborted; blood loss was less than 250 cc; and the patient was reported as in stable condition.

Brand Name
SOLOPATH BALLOON EXPANDABLE TRANSFEMORAL ACCESS SYSTEM
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
13900 alton parkway
suite 120
irvine CA 92618
MDR Report Key6292873
Report Number3004672932-2017-00001
Device Sequence Number13684277
Product Code DYB
UDI-Device Identifier00852381004272
UDI-Public00852381004272
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTFI-1935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EDWARDS SAPIEN 3 23 VALVE
Outcome Attributed to Adverse Event Other; Required Intervention;